Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 24, 2009, 3:16 AM CDT for Jackson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2009, 3:16 AM CDT (08:16 UTC)
- Expired
- May 24, 2009, 4:00 AM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 48 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 240816
TORLIX
MSC059-240900-
/O.NEW.KLIX.TO.W.0045.090524T0816Z-090524T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 AM CDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF ESCATAWPA...
* UNTIL 400 AM CDT
* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GAUTIER...
OR 7 MILES SOUTHWEST OF ESCATAWPA...MOVING NORTH AT 10 MPH.
* THE TORNADO WILL BE NEAR...
ESCATAWPA BY 355 AM CDT...
VANCLEAVE BY 400 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3036 8858 3037 8860 3036 8862 3035 8866
3039 8879 3040 8879 3067 8871 3059 8845
TIME...MOT...LOC 0816Z 200DEG 7KT 3045 8866
$$1 follow-up statement
000
WWUS54 KLIX 240903
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 AM CDT SUN MAY 24 2009
MSC059-240912-
/O.EXP.KLIX.TO.W.0045.000000T0000Z-090524T0900Z/
JACKSON MS-
403 AM CDT SUN MAY 24 2009
...THE TORNADO WARNING FOR CENTRAL JACKSON COUNTY HAS EXPIRED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED WHILE
APPROACHING THE WADE COMMUNITY AT 4 AM. OTHER STORMS CONTINUE TO
MOVE INTO JACKSON COUNTY FROM THE ADJACENT COASTAL WATERS. THESE
STORMS WILL BE MONITORED FOR POSSIBLE TROPICAL TORNADOES OR
LANDFALLING WATERSPOUTS THIS MORNING.
LAT...LON 3036 8858 3037 8860 3036 8862 3035 8866
3039 8879 3040 8879 3067 8871 3059 8845
TIME...MOT...LOC 0816Z 200DEG 7KT 3045 8866
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 23, 11:52 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 23, 11:52 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1152 PM CDT SAT MAY 23 2009 .AVIATION... WRAPAROUND MOISTURE WILL PRODUCE A CLOUD DECK BETWEEN 500 AND 1500 FT FOR MCB AND BTR THROUGH 12Z. SCATTERED TO NUMEROUS SHRA AND ISOLATED TO SCATTERED TSRA ARE EXPECTED TO REDEVELOP BY LATE MORNING AND AFTERNOON ON SUNDAY. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 6:55 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 655 PM CDT SAT MAY 23 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-241930- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 655 PM CDT SAT MAY 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RIVER FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER NEAR RED RIVER LANDING...BATON ROUGE...DONALDSONVILLE AND RESERVE. MINOR FLOODING WILL ALSO CONTINUE ON THE ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE END OF THE WORK WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. RIVER FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER NEAR RED RIVER LANDING...DONALDSONVILLE AND RESERVE. MAJOR FLOODING IS EXPECTED TO DEVELOP ON THE MISSISSIPPI RIVER NEAR BATON ROUGE. MINOR FLOODING WILL ALSO CONTINUE ON THE ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 24, 3:03 AM CDT, 13 minutes before
MSZ082-240900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 303 AM CDT SUN MAY 24 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ESCATAWPA...OR ABOUT 3 MILES NORTHWEST OF GAUTIER...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF MOSS POINT BY 330 AM... VANCLEAVE...ESCATAWPA AND 9 MILES SOUTH OF WADE BY 400 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:04 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 26 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.